EconPapers    
Economics at your fingertips  
 

Interpolating between matching and hedonic pricing models

Brendan Pass ()
Additional contact information
Brendan Pass: University of Alberta

Economic Theory, 2019, vol. 67, issue 2, 393-419

Abstract: Abstract We consider the theoretical properties of a model which encompasses bipartite matching under transferable utility on the one hand and hedonic pricing on the other. This framework is intimately connected to tripartite matching problems (known as multi-marginal optimal transport problems in the mathematical literature). We exploit this relationship in two main ways; first, we show that a known structural result from multi-marginal optimal transport can be used to establish an upper bound on the dimension of the support of stable matchings. Next, assuming the distribution of agents on one side of the market is continuous, we identify a condition on their preferences that ensures purity and uniqueness of the stable matching; this condition is a variant of a known condition in the mathematical literature, which guarantees analogous properties in the multi-marginal optimal transport problem. We exhibit several examples of surplus functions for which our condition is satisfied, as well as some for which it fails.

Keywords: Matching under transferable utility; Hedonic pricing; Optimal transport; Multi-marginal problems; Purity; Uniqueness (search for similar items in EconPapers)
JEL-codes: C78 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00199-018-1126-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:67:y:2019:i:2:d:10.1007_s00199-018-1126-8

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-05-23
Handle: RePEc:spr:joecth:v:67:y:2019:i:2:d:10.1007_s00199-018-1126-8